Quick Search:

uzh logo
Browse by:

The deadline for the annual report 2015 is January 31st, 2016

Zurich Open Repository and Archive

Maintenance: Tuesday, 16.2.2015, 06:00-08:00

Maintenance work on various system components of ZORA. During this time there will be a brief unavailability for about 1 hour. Please be patient.

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-22182

Cattaneo, A S; Cotta-Ramusino, P; Fucito, F; Martellini, M; Rinaldi, M; Tanzini, A; Zeni, M (1998). Four-dimensional Yang-Mills theory as a deformation of topological BF theory. Communications in Mathematical Physics, 197(3):571-621.

Accepted Version
View at publisher


The classical action for pure Yang-Mills gauge theory can be formulated as a deformation of the topological BF theory where, beside the two-form field B, one has to add one extra-field m given by a one-form which transforms as the difference of two connections. The ensuing action functional gives a theory that is both classically and quantistically equivalent to the original Yang-Mills theory. In order to prove such an equivalence, it is shown that the dependency on the field m can be gauged away completely. This gives rise to a field theory that, for this reason, can be considered as semi-topological or topological in some but not all the fields of the theory. The symmetry group involved in this theory is an affine extension of the tangent gauge group acting on the tangent bundle of the space of connections. A mathematical analysis of this group action and of the relevant BRST complex is discussed in detail.


34 citations in Web of Science®
35 citations in Scopus®
Google Scholar™



38 downloads since deposited on 24 Mar 2010
10 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Deposited On:24 Mar 2010 15:52
Last Modified:23 Nov 2012 13:48
Publisher DOI:10.1007/s002200050465

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page